MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC FS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

AMO MANUFACTURING USA, LLC FS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 20005D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: (b)(6) applications support manager (jnjasm) checked laser as they were on site the day of the event.System gel flaps made hinges as expected (2 times) using doctor¿s login and using engineer¿s login.System settings were then change (reduce energy, reduce pocket depth and modified hinge angle.Jnjasm witnessed flap treatment of the patient¿s left eye with staff.Doctor states this treatment was normal however slightly harder to lift than normal.Based on the surgeon feedback jnjasm returned the energy setting back to prior to the event, but left pocket depth and hinge angle unchanged for the next patients.The rest of the surgery day was normal through 18 more eyes.A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to (b)(6) surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported by the surgeon that on the right eye of the first patient the laser did not appear to treat with hinge, but appeared to be a free cap.Upon further discussion with the surgeon he explained there was so much force at hinge due to bubbles.There is a possibility a vertical gas breakthrough (vgb) occurred.He further stated the laser was serviced last on (b)(6), 2021.
 
Additional Manufacturer Narrative
On (b)(6) 2021, applications support manager, visited the account for surgery support following the event.The account reported, that patient is doing well post-operatively.And have no vision loss.Surgeon used system with no issue.And no change in surgical settings was required.Correction: h4: manufacturing date: the manufacturing site reported, that the manufacturing date for the device is 7/28/2010; additional information: h3: device evaluated by manufacturer? yes; h6: type of investigation codes: 3331, 4110 and 4109/ device evaluation: a review of the records, related to this equipment that included labeling, manual, trending, and risk documentation reviews for this equipment were performed.Equipment labeling provides possible complications, that can be caused by the surgical/treatment procedure being performed.The trend review shows, that there is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified, in existing risk documents.And no new risks were identified as part of this investigation.There was no product deficiency identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
FS LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
MDR Report Key11729059
Report Number3006695864-2021-07572
Device Sequence Number11761961
Product Code GEX
UDI-Device Identifier05050474573451
UDI-Public(01)05050474573451
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K063682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20005D
Device Catalogue Number20005D
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR